Alert archive / California / Wind Advisories in 2013

Wind Advisory 31, NWS San Diego, CA

April 8, 2013San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 8, 2013, 6:16 PM PDT for San Bernardino County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 6:16 PM PDT (01:16 UTC)
Expired
Apr 8, 2013, 11:00 PM PDT
In force
5 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS76 KSGX 090116
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
616 PM PDT MON APR 8 2013

...STRONG WEST WINDS THROUGH THIS EVENING...
...LOCALLY GUSTY NORTH WINDS TUESDAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS
EVENING WITH STRONGEST WINDS IN THE MOUNTAINS AND DESERTS. THE
WINDS WILL GRADUALLY DIMINISH AFTER 9 PM. ON TUESDAY...THE WINDS
WILL SHIFT TO THE NORTH...AND LOCAL WIND GUSTS AROUND 50 MPH WILL
BE POSSIBLE IN THE VALLEYS...SAN BERNARDINO MOUNTAINS AND THE
SANTA ANA MOUNTAINS AND FOOTHILLS.

CAZ060-090600-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-130409T0100Z/
/O.NEW.KSGX.WI.Y.0031.130409T0116Z-130409T0600Z/
APPLE AND LUCERNE VALLEYS-
616 PM PDT MON APR 8 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...WEST WINDS 20 TO 30 MPH WITH AREAS OF GUSTS TO 50 MPH.

* TIMING...THROUGH 11 PM THIS EVENING.

* LOCATION...HIGH DESERTS.

* VISIBILITY...REDUCED TO ONE-QUARTER MILE OR LESS AT TIMES IN
  BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-090930-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-130409T0100Z/
/O.CON.KSGX.WI.Y.0030.130409T1000Z-130410T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
616 PM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT
TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  TONIGHT WILL SHIFT NORTH ON TUESDAY FROM 20 TO 30 MPH WITH GUSTS
  TO 50 MPH.

* TIMING...TUESDAY. 

* LOCATION...THROUGH AND BELOW THE PASSES AND CANYONS...INCLUDING
  THE CAJON PASS...ON TUESDAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

* OUTLOOK...GUSTY NORTHEAST WINDS POSSIBLE AGAIN WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-057-090930-
/O.EXP.KSGX.WI.Y.0029.000000T0000Z-130409T0100Z/
/O.CON.KSGX.WI.Y.0030.130409T1000Z-130410T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
616 PM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT
TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  TUESDAY.

* LOCATION...LOCATIONS THROUGH AND BELOW NORTH-SOUTH PASSES AND
  CANYONS TUESDAY. STRONGEST WINDS WILL BE BELOW THE CAJON PASS...
  INCLUDING RIALTO AND RANCHO CUCAMONGA.

* IMPACTS...WATCH FOR PALM FRONDS AND BROKEN TREE LIMBS.

* OUTLOOK...GUSTY NORTH TO NORTHEAST WINDS THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-090230-
/O.EXP.KSGX.WI.Y.0029.000000T0000Z-130409T0100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
616 PM PDT MON APR 8 2013

...WIND ADVISORY HAS EXPIRED...

THE WINDS WILL CONTINUE TO DECREASE THIS EVENING. 

$$

CAZ061-090930-
/O.CON.KSGX.HW.W.0010.000000T0000Z-130409T0400Z/
/O.CON.KSGX.WI.Y.0030.130409T1000Z-130410T0000Z/
COACHELLA VALLEY-
616 PM PDT MON APR 8 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT
TUESDAY...

* WINDS...WEST WINDS 25 TO 35 MPH WITH AREAS OF GUSTS TO 65 MPH
  AND ISOLATED GUSTS TO 80 MPH...GRADUALLY DECREASING THIS
  EVENING. NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
  TUESDAY.

* TIMING...STRONGEST WINDS THROUGH EARLY EVENING. LOCALLY GUSTY
  NORTH WINDS TONIGHT AND TUESDAY.

* LOCATION...COACHELLA VALLEY...WITH STRONGEST WINDS NORTH OF 
  INTERSTATE 10. 

* VISIBILITY...LOCALLY REDUCED TO ONE-QUARTER MILE OR LESS AT 
  TIMES IN BLOWING DUST AND SAND. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. 
  UNSECURED ITEMS SUCH AS YARD FURNITURE...TENTS...UMBRELLAS... 
  AND TRASH CANS SHOULD BE TIED DOWN OR MOVED INSIDE. 

* REPORTS...MAXIMUM GUST OF 80 MPH AT SKY VALLEY...IN THE 
  NORTHEAST PART OF THE COACHELLA VALLEY AT 6 AM. GUST OF 58 MPH 
  AT WHITE WATER AT 9 AM. 

* OUTLOOK...GUSTY NORTH WINDS POSSIBLE AGAIN WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-062-090400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-130409T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
616 PM PDT MON APR 8 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH
  THIS EVEINING. 

* TIMING...WINDS WILL GRADUALLY DIMINISH TONIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT 
  MOUNTAIN SLOPES EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...IN THE DESERTS LOCALLY REDUCED TO ONE-QUARTER 
  MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. 
  UNSECURED ITEMS SUCH AS YARD FURNITURE...TENTS...UMBRELLAS... 
  AND TRASH CANS SHOULD BE TIED DOWN OR MOVED INSIDE. 

* REPORTS...STRONGEST WIND GUSTS TODAY... 83 MPH AT BORREGO
  SPRINGS IN SAN DIEGO COUNTY DESERTS... 71 MPH AT VOLCAN MOUNTAIN
  IN SAN DIEGO COUNTY MOUNTAINS... 70 MPH AT TORO PEAK IN SANTA
  ROSA MOUNTAINS... 65 MPH AT PINYON IN RIVERSIDE COUNTY... 59 MPH
  AT HARRISON PARK IN SAN DIEGO COUNTY MOUNTAINS... 57 MPH AT
  BOULEVARD WEST IN SAN DIEGO COUNTY MOUNTAINS.

* OUTLOOK...WINDS WILL GRADUALLY DIMINISH TONIGHT...THOUGH 
  LOCALLY GUSTY NORTH WINDS WILL BE POSSIBLE TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOEDE
1 follow-up statement
291 
WWUS76 KSGX 090410
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PDT MON APR 8 2013

...GUSTY NORTHWEST WINDS TONIGHT SHIFTING NORTH ON TUESDAY...

.GUSTY NORTHWEST WINDS WILL CONTINUE IN AND BELOW THE MOUNTAIN
PASSES INTO THE DESERTS TONIGHT. HOWEVER...THE WINDS WILL NOT BE
AS STRONG AS THEY WERE TODAY. ON TUESDAY THE WINDS WILL GRADUALLY
SHIFT TO THE NORTH AND BECOME LOCALLY STRONG IN AND BELOW THE
NORTH-SOUTH MOUNTAIN PASSES. AREAS AFFECTED INCLUDE THE SAN
BERNARDINO MOUNTAINS...THE SANTA ANA MOUNTAINS AND FOOTHILLS...THE
INLAND EMPIRE...AND THE COACHELLA VALLEY.

CAZ061-091200-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-130409T0400Z/
/O.EXT.KSGX.WI.Y.0030.130409T0410Z-130410T0000Z/
COACHELLA VALLEY-
910 PM PDT MON APR 8 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH
  TONIGHT AND TUESDAY. 

* LOCATION...THE COACHELLA VALLEY...WITH STRONGEST WINDS NORTH OF 
  INTERSTATE 10. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. UNSECURED ITEMS SUCH AS
  YARD FURNITURE...TENTS...UMBRELLAS... AND TRASH CANS SHOULD BE
  TIED DOWN OR MOVED INSIDE.

* OUTLOOK...GUSTY NORTH WINDS POSSIBLE AGAIN WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-062-090515-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-130409T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
910 PM PDT MON APR 8 2013

...HIGH WIND WARNING HAS EXPIRED...

THE WINDS HAVE DECREASED BELOW WARNING LEVELS. HOWEVER...IT WILL
REMAIN BREEZY AT TIMES IN THE MOUNTAINS AND DESERTS WITH WINDS
FROM 15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$

CAZ060-090600-
/O.CON.KSGX.WI.Y.0031.000000T0000Z-130409T0600Z/
APPLE AND LUCERNE VALLEYS-
910 PM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...DECREASE
  OVERNIGHT.

* LOCATION...HIGH DESERTS.

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-055-057-091200-
/O.CON.KSGX.WI.Y.0030.130409T1000Z-130410T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
910 PM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT
TUESDAY...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH 
  TUESDAY. 

* LOCATION...LOCATIONS THROUGH AND BELOW NORTH-SOUTH PASSES AND 
  CANYONS TUESDAY. STRONGEST WINDS WILL BE BELOW THE CAJON 
  PASS... INCLUDING RIALTO AND RANCHO CUCAMONGA. 

* IMPACTS...WATCH FOR PALM FRONDS AND BROKEN TREE LIMBS.

* OUTLOOK...GUSTY NORTH TO NORTHEAST WINDS THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:00 PM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 8, 2:00 PM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON APR 8 2013

.SYNOPSIS...
A DEEP TROUGH OF LOW PRESSURE WILL BRING STRONG WEST TO NORTHWEST
WINDS ACROSS THE REGION INTO THIS EVENING...ESPECIALLY IN THE
MOUNTAINS AND DESERTS. THE SHOWERS...MAINLY IN THE FOOTHILLS AND
MOUNTAINS...WILL DISSIPATE THIS EVENING. FAIR WEATHER WILL RETURN
TUESDAY AS THE UPPER LOW MOVES EAST...EXCEPT FOR LOCALLY GUSTY
NORTHERLY WINDS ON THE COASTAL SLOPES OF THE MOUNTAINS AND THE
VALLEYS...ESPECIALLY BELOW THE CAJON PASS. AFTER THE COOL DAY
TODAY...THERE WILL BE A WARMING TREND TUESDAY AND WEDNESDAY. A
COOLING TREND AND SOME COASTAL LOW CLOUDS ARE EXPECTED THURSDAY AS
UPPER LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN...THEN
NORTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND AND BRING SEASONAL
WEATHER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPPER LOW WAS CENTERED OVER NEVADA-UTAH BORDER...WITH VERY STRONG
PRESSURE/HEIGHT/TEMP GRADIENTS AT THE SURFACE AND ALOFT OVER THE
SOUTHWEST US. PRESSURE GRADIENT BETWEEN SAN-LAS WAS AROUND 17 MB
ONSHORE...WITH LOCAL WRF SHOWING 850 MB TEMP GRADIENTS OVER 15 DEG C
BETWEEN THE W AND E SLOPES OF THE MTNS IN SE SAN DIEGO COUNTY FOR
THIS AFTERNOON AND OVER 10 DEG C IN SOME OTHER AREAS DUE TO MOUNTAIN
WAVE ACTIVITY. HENCE...WIDESPREAD STRONG WINDS WERE REPORTED...WITH
STRONGEST WINDS OF 87 MPH AT JOHNSON VALLEY AND 83 MPH AT BORREGO
SPRINGS...BOTH AROUND 1000 AM. THE STRONG PRESSURE GRADIENTS
RESULTED IN STRONG WINDS ALSO NEAR THE COAST...INCLUDING A
41-KNOT/47-MPH GUST AT HUNTINGTON BEACH AT 1000 AM. SOME SHOWERS
WILL CONTINUE THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN...DUE TO
THE ONSHORE TRAJECTORY/UPSLOPING OF THE FLOW. PINE COVE HAD GRAUPEL
AS WELL...AND A LITTLE LIGHT SNOW COULD FALL ABOVE ABOUT 6000-6500
FEET THIS AFTERNOON.

MTN WAVE ACTIVITY WEAKENS BY THIS EVENING...SO WINDS WILL GRADUALLY
DECREASE BETWEEN ABOUT 4 PM AND 9 PM...WITH SAN BERNARDINO COUNTY
BEFORE RIVERSIDE/SAN DIEGO COUNTY. NORTHERLY FLOW WILL DEVELOP
SO THAT SOME AREAS IN THE FAVORED N-S CANYONS/PASSES WILL HAVE GUSTY
WINDS TUESDAY. HOWEVER...LIMITED COLD AIR ADVECTION WILL LIMIT
MOUNTAIN WAVE ACTIVITY...AND THE 850 MB WINDS OF 50 KNOTS ARE NOT
EXPECTED TO COME DOWN TO THE VALLEY FLOORS OR CANYONS. ISSUED A WIND
ADVISORY FOR 3 AM-5 PM TUESDAY FOR THE INLAND EMPIRE...SAN
BERNARDINO COUNTY MTNS...COACHELLA VALLEY...SAN DIEGO COUNTY VALLEYS
AND SANTA ANA MTNS/FOOTHILLS.

AXIS OF THE UPPER LOW WILL SHIFT FROM IDAHO-FAR E NEVADA-FAR SE
CALIFORNIA THIS AFTERNOON TO COLORADO/NEW MEXICO WEDNESDAY WHILE A
RIDGE BUILDS INTO CA/NORTHERN NV. THIS WILL BRING A STEADY WARMING
TREND TUE/WED...AND OFFSHORE FLOW SHOULD KEEP THE MARINE LAYER AWAY
TONIGHT THROUGH AT LEAST WED. BY WED...WE COULD HAVE A LOT OF 70S
EVEN NEAR THE COAST AND WIDESPREAD 80S IN THE VALLEYS. THE NORTHERLY
FLOW SHOULD BECOME MORE NORTHEASTERLY WED...AND LOCALLY WINDY
CONDITIONS WILL AGAIN BE POSSIBLE BELOW PASSES/CANYONS...ESPECIALLY
N OF SAN DIEGO COUNTY. ANOTHER UPPER LOW WILL MOVE THROUGH THE GREAT
BASIN AROUND THU AND COULD BRING A BRIEF PERIOD OF ONSHORE FLOW WITH
POSSIBLE STRATUS NEAR THE COAST...WINDY CONDITIONS IN THE
MTNS/DESERTS...AND COOLER WEATHER OVER MOST AREAS. THIS IS A WEAKER
LOW THAN THE CURRENT ONE THOUGH. NORTHWEST FLOW ALOFT WILL PREVAIL
OVER THE WEEKEND WITH WEAK TO MODERATE ONSHORE FLOW AT THE SURFACE
AND NEAR SEASONAL TEMPS.

&&

.AVIATION...
082025Z...MAIN AVIATION WEATHER CONCERN CONTINNUES TO BE STG-SVR
UDDFS/LLWS DUE TO WINDS NW40-70KT IN THE 1500-10000 FT MSL
LAYER...OVER DESERTS SFC WND GUSTS 50-70 KT WITH AREAS VSBY BLO 1SM
BLDU/BLSA WHERE MTN WAVES TOUCH DOWN...W OF MTNS SFC WND GUSTS
25-40KT POSSIBLE. OTRW BKN-SCT CLD LYRS BETWEEN 2500-10000 FT MSL
WITH MTNS OCNL OBSCD.  WINDS WILL BEGIN TO WEAKEN AFTER 00Z AND
DIMINISH OVERNIGHT.

SPECIAL NOTE...90-120 MINUTE DELAY IN GETTING METARS FROM MOST ASOS
SITES SINCE 16Z...ABLE TO DIAL IN TO SITES BUT THAT IS STILL CAUSING
A +20 MINUTE DELAY. HAVE APPENDED MOST TAF SITES WITH AMD NOT SKED
UNTIL DELAY IS CLEAR INUTES TO 120

KSAN...AIRPORT WEATHER WARNING FOR GUSTS 30 KT UNTIL 2200Z.

&&

.MARINE...
COMBINED SEAS RAPIDLY BUILT TO +10 FEET THIS MORNING OVER INNER
COASTAL  WATERS...OUTER COASTAL WATERS ARE +14 FEET. EXPECT ANOPTHER
3 FT RUISE THIS EVENING. CURRENT WIND OBSERVATIONS ARE SUSTAINED 30
KT WITH GUSTS 35 TO 40 KT. STORM FORCE GUSTS BEING REPORTED FROM
SANTA BARBARA AND SAN NICOLAS ISLANDS. STILL LOOKING FOR WIND GUSTS
TO DIMINISH BELOW GALE FORCE AROUND 0200 PDT. NO CHANGE TO CURRENT
WARNINGS/ADVISORIES. WILL LIKELY HAVE A SMALL CRAFT ADVISORY TO
FOLLOW THE EXPIRATION OF THE GALE WARNING. SEAS NOT FORECAST TO
DIMINISH BELOW 10 FT UNTIL MIDDAY TUESDAY FOR INNER WATERS AND LATE
TUESDAY EVENING FOR OUTER COASTAL WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR THE COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 6 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL 6 PM PDT THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     WIND ADVISORY FROM 3 AM TO 5 PM PDT TUESDAY FOR THE COACHELLA
     VALLEY...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
     COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH SURF ADVISORY UNTIL 2 PM PDT TUESDAY FOR THE BEACHES IN THE
     ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

PZ...GALE WARNING UNTIL 3 AM PDT TUESDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Apr 8, 4:15 PM PDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PDT MON APR 8 2013

PZZ775-091200-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 PM PDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

GALE WARNING IN EFFECT. STRONG WEST WINDS AND HAZARDOUS BOATING
CONDITIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-055>058-060>062-091200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
415 PM PDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

STRONG GUSTY WEST WINDS THROUGH EARLY EVENING WITH STRONGEST GUSTS
IN THE MOUNTAINS AND DESERTS. THE WINDS WILL SHIFT NORTH LATE
TONIGHT.

HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...GUSTY NORTH WINDS TO AROUND 50 MPH IN SAN BERNARDINO
MOUNTAIN AREAS...MOUNTAIN AND DESERT AREAS OF RIVERSIDE COUNTY...AND
THE INLAND EMPIRE.

TUESDAY NIGHT AND WEDNESDAY...GUSTY NORTHEAST WINDS TO AROUND 45 MPH
NEAR THE COASTAL MOUNTAIN SLOPES AND INLAND VALLEYS.

HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES THROUGH TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

In the hours before

Local storm report, Apr 8, 12:39 PM PDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1239 PM PDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     NON-TSTM WND DMG BORREGO SPRINGS         33.24N 116.35W
04/08/2013                   SAN DIEGO          CA   TRAINED SPOTTER

            POWER IS OUT ALL OVER BORREGO SPRINGS. MAJOR POWER LINE
            INTO TOWN IS DOWN FROM EARLIER GUST OF 83+ MPH. LOTS OF
            BRANCHES DOWN AROUND TOWN AS WELL...WITH AT LEAST ONE
            ROAD BLOCKED. CURRENT WINDS...WEST 30 TO 35 MPH...WITH
            GUSTS TO 56 MPH.

&&

PALMER
Local storm report, Apr 8, 12:58 PM PDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1258 PM PDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST OCOTILLO WELLS          33.14N 116.13W
04/08/2013  M73.00 MPH       SAN DIEGO          CA   MESONET

            THE OCOTILLO WELLS MESONET REPORTED A GUST TO 73 MPH AT
            920 AM.

&&

PALMER
Local storm report, Apr 8, 1:49 PM PDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
149 PM PDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     NON-TSTM WND DMG BORREGO SPRINGS         33.24N 116.35W
04/08/2013                   SAN DIEGO          CA   TRAINED SPOTTER

            POWER OUTAGE. DOWN POWER POLE AND TREES. SHINGLES BLOWN
            OFF ROOF...DAMAGING A CAR.

&&

PALMER
Local storm report, Apr 8, 1:59 PM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     NON-TSTM WND DMG OCOTILLO WELLS          33.14N 116.13W
04/08/2013                   SAN DIEGO          CA   TRAINED SPOTTER

            TREES DOWN DAMAGE TO BUILDINGS. BROWN OUTS TO TOTAL POWER
            OUTAGE AS OF 938 AM FROM RESIDENTS AT DESERT IRONWOODS
            RESORT. HIGHEST GUST REPORTED IN AREA WAS 73 PH.

&&

PALMER
Local storm report, Apr 8, 2:56 PM PDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
256 PM PDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND DMG JACUMBA                 32.62N 116.19W
04/08/2013                   SAN DIEGO          CA   TRAINED SPOTTER

            METAL SHED BLEW OVER EARLIER IN THE DAY. WINDS ARE
            CURRENTLY SW 13 KTS AND GUSTING TO 24 KTS. 52 DEGREES AND
            51 PERCENT RH.

&&

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:09 PM PDTSmall Craft AdvisorySGX18 hr
Apr 9, 3:25 AM PDTWind AdvisorySGXRiverside, San Bernardino11 hr
Apr 9, 2:04 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.